Virginia, 2021

Lightning Strike in Virginia, October 25, 2021

October 25, 2021 · NWS AKQ · 1 event in 1 county or zone

Scattered thunderstorms in advance of a cold front produced lightning damage to a house across central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms in advance of a cold front produced lightning damage to a house across central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Oct 25, 8:56 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 25, 8:56 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
956 PM EDT Mon Oct 25 2021

.SYNOPSIS...
Low pressure will track northeast just off the Southeast and
mid-Atlantic coast tonight. Meanwhile, a cold front crosses the
local area early Tuesday morning. High pressure will gradually
build into the region from the west Tuesday and Wednesday, as
low pressure strengthens off the southern New England coast.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 955 PM EDT Monday...

Area of SHRAS/SCT tstms moving E and into area of the FA that
had SHRAS and stms earlier today. A weakening trend (WRT
strong/svr potential) is expected to continue the next few
hours. The SVR watch will likely be cancelled by 03Z/26. Locally
heavy rainfall is still psbl though. Cold front will be exiting
the coast by late tonight w/ SSE winds becoming W. Lows in the
l-m50s W to the l60s at the coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 400 PM EDT Monday...

Low pressure will be strengthening south of Long Island Tuesday
into Wednesday. Northwest winds will increase Tuesday afternoon
on the backside of the low pressure system. Winds gusts
tomorrow afternoon may be up to 35 mph. Low clouds will remain
over the Maryland Eastern Shore and possible Northern Neck,
otherwise, skies are expected to become mostly sunny by late
morning.

Clouds may try to move south into eastern Virginia late Tuesday
afternoon as a meso-low vortex rotates around the main off the
coast. This may also bring showers back into the Maryland
Eastern Shore. High temperatures will be in the 60s, and lows in
the upper 40s Tuesday night.

Low pressure track northeast into the North Atlantic Wednesday
as high pressure builds south into the region. Drier conditions
will filter into our area with mostly clear skies. Low
temperatures Thursday morning will be in the mid-40s inland and
50s at the coast. Thursday high temperatures will be in the 60s
to low 70s Thursday afternoon.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 230 PM EDT Monday...

A broad upper-level closed low is forecasted to be centered
across the southern Mississippi Vally region Thursday with a
co-located sfc low pressure system. The low pressure systems
are expected to track northeast into the southern Appalachian
by Thursday night. This will bring a warm front through the
region. Increased chance of rain Thursday night into Friday
morning. Heavy rain is possible.

The upper-level low will remain over the region through the
weekend, keeping the weather unsettled. No organized rain is
expected Friday through Sunday, but off and on showers are
possible. Skies will likely remain mostly cloudy through the
weekend as well. High temperatures will be around normal, in
the mid to low 60s. Low temperatures will be slight above
normal, in the upper 40s and 50s. The low pressure system will
track north of the area by late Sunday, bringing a cold front
across the region.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
As of 750 PM EDT Monday...

A cold front was approaching from the W attm. An area of
SHRAs/SCT tstms will be accompanying that front across the FA
through about 06Z/26. Local IFR in VSBYs and gusty winds mainly
to 30-40 kt psbl. Post cold front...IFR/MVFR CIGS to linger
through the rest of the night/early Tue morning. W winds
starting out Tue become NW and gusty to 25-40 kt along w/ psbl
MVFR CIGS (highest prob at SBY along w/ ISOLD SHRAs). Remaining
breezy/windy into Wed. VFR conditions Wed into Thu morning then
flight restrictions will become likely as another storm system
crosses the region into Fri.

&&

.MARINE...
As of 400 PM EDT Monday...

This afternoon, low pressure is developing off the Carolina's while
another area of low pressure is tracking through the Great
Lakes/Ohio Valley along with its associated cold front. Winds are
generally out of the S and range from 10 to 15 knots. Locally higher
and brief wind gusts to 20 to 30 knots are moving through the middle
Bay (associated with rain showers) and will continue to be handled
with Marine Weather Statements. Seas are ranging right around 3
feet, while waves in the Chesapeake Bay are right around 2 feet.

Still on track for cold front to cross the waters late this evening
night into early Tuesday. However, surge of strong CAA still looks
to lag back several hours behind the main boundary, actually
crossing into the area Tuesday morning into the afternoon.
However, absent any strong CAA surge, it's quite possible that we'll
see a handful of MWS or even SMW issued across the waters in showers
and isolated t-storms later this afternoon into this evening
associated with the sfc front, which veers the winds from SSW to W-
NW overnight. An area of low pressure will also continue to develop
along pre-frontal coastal trough along the coastal Carolinas/Mid-
Atlantic coast through tonight. That secondary low quickly deepens
and, now by strong model consensus, becomes a sub-980 mb low off of
the northeast US coast by Tuesday aftn.

Between the delayed strong CAA surge finally pushing across the
waters Tuesday morning and the quickly tightening pressure gradient
owing to the deepening low pressure offshore, gale force gusts now
appear likely for the Chesapeake Bay and coastal waters. Local wind
probabilities indicate 70% to 90% chances for gusts to 34+ knots
Tuesday evening into early Wednesday. As a result, Gale Warnings are
now in effect for all coastal waters and Chesapeake Bay. Winds will
initially be at SCA levels following the secondary frontal passage
Tuesday morning, before likely ramping up quickly into Gale Force
range for much of our waters Tuesday afternoon and night. High-
end/strong SCA conditions are in the forecast for the remainder of
the waters, with Gale gusts possible even into the lower James River
briefly Tuesday night.

In addition to increasing winds, seas will also build to 5 to 8 feet
tomorrow night into Wednesday, highest north of Chincoteague.
Sig Seas ~8-10 feet out ~20 nm over far northern waters on Wed.
Waves in the Bay 3 to 4 feet (5 feet at the mouth of the Bay). Seas
likely remain in excess of 5 feet through much of the week and
potentially into next weekend.

Another strong system then looks to develop Friday into next weekend
on the heels of the departing system, bringing the potential for (at
least) another period of SCAs across the waters.

&&

.TIDES/COASTAL FLOODING...
As of 400 PM EDT Monday...

Will have to watch the Wednesday through Friday timeframe for our
next coastal flooding threat, especially for Chesapeake Bay tidal
sites and tidal sites along the Atlantic coast of the Eastern Shore.
Still quite a spread in the ETSS/PETSS guidance at this time, but
there is even the potential for some high-end minor to even moderate
flooding at Ocean City and Chincoteague starting with the Wednesday
afternoon tidal cycle. Winds start out as NNW Wednesday morning into
the afternoon, but may become more N to NNE preceding the Wednesday
night high tide cycle, helping to enhance the coastal flooding
threat. Have capped the forecast at minor flood stage for the time
being, but additional adjustments due to uncertainty, will likely be
needed on future shifts.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 AM Tuesday to noon EDT Wednesday
     for ANZ635>637.
     Gale Warning from noon Tuesday to 7 AM EDT Wednesday for
     ANZ630>632-634.
     Small Craft Advisory from 6 AM Tuesday to 5 PM EDT Wednesday
     for ANZ633-638.
     Gale Warning from noon Tuesday to noon EDT Wednesday for
     ANZ650-652-654.
     Gale Warning from noon Tuesday to 9 AM EDT Wednesday for
     ANZ656-658.

&&

SYNOPSIS...CP/TMG
NEAR TERM...ALB
SHORT TERM...CP
LONG TERM...CP
AVIATION...ALB
MARINE...AJB/MAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 25, 9:47 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1047 PM EDT Mon Oct 25 2021

MDZ021>025-NCZ013>017-030>032-102-VAZ095>100-524-525-270300-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Accomack-Northampton-Newport News-Hampton/Poquoson-
1047 PM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Showers and isolated to scattered thunderstorms are expected until
late tonight. Locally heavy rainfall and brief gusty winds are
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-VAZ075>078-081>090-092-093-512-516>523-270300-
Northampton-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Eastern Hanover-Eastern Henrico-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-York-
1047 PM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Showers and isolated to scattered thunderstorms are expected until
after midnight. Locally heavy rainfall and brief gusty winds are
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079-080-509>511-513>515-270300-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-
1047 PM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 25, 7:28 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
828 PM EDT Mon Oct 25 2021

VAZ048-060>062-066>069-260115-
Lunenburg VA-Goochland VA-Nottoway VA-Powhatan VA-Fluvanna VA-
Amelia VA-Cumberland VA-Prince Edward VA-
828 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of Cumberland, Prince
Edward, northern Lunenburg, Nottoway, Goochland, Amelia, Powhatan and
southeastern Fluvanna Counties through 915 PM EDT...

At 828 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to Sunnyside to near Phenix. Movement
was east northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
Powhatan, Goochland, Cumberland, Farmville, Blackstone, Crewe,
Victoria, Kenbridge, Hampden Sydney, Hampden Sydney College, Longwood
University, Amelia Courthouse, Cartersville, Nottoway, Lunenburg,
Burkeville, Columbia, Oilville, Tobaccoville and Darlington Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and south central Virginia.

&&

LAT...LON 3754 7825 3769 7824 3769 7826 3775 7827
      3780 7791 3776 7789 3771 7771 3743 7781
      3742 7788 3737 7788 3734 7784 3731 7785
      3694 7814 3697 7847 3708 7844 3709 7848
      3715 7855 3714 7858 3716 7862 3719 7864
TIME...MOT...LOC 0028Z 262DEG 30KT 3777 7815 3750 7817 3708 7870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EI
Special weather statement, Oct 25, 8:17 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
917 PM EDT Mon Oct 25 2021

VAZ060-066>068-079-080-260215-
Lunenburg VA-Nottoway VA-Dinwiddie VA-Amelia VA-Prince Edward VA-
Brunswick VA-
917 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of southeastern Prince
Edward, Lunenburg, Nottoway, west central Dinwiddie, southwestern
Amelia and northwestern Brunswick Counties through 1015 PM EDT...

At 917 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rice to near Green Bay to Kells Corner.
Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blackstone, Crewe, Victoria, Kenbridge, Nottoway, Lunenburg,
Burkeville, Jetersville, Wilsons, Kells Corner, Fort Pickett, Scotts
Fork, Rehoboth, Spainville, Green Bay, North Wellville, Irby, Prince
Edward Station, Arvins Store and Earls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and south central Virginia.

&&

LAT...LON 3712 7839 3729 7824 3733 7783 3696 7783
      3684 7835 3685 7835 3686 7837 3686 7840
      3685 7842 3687 7843 3687 7845
TIME...MOT...LOC 0117Z 263DEG 23KT 3729 7824 3707 7835 3686 7841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Oct 25, 8:44 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
944 PM EDT Mon Oct 25 2021

VAZ065-079-260230-
Mecklenburg VA-Brunswick VA-
944 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of southeastern
Mecklenburg and southwestern Brunswick Counties through 1030 PM
EDT...

At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boydton, or 9 miles southwest of South Hill, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
South Hill, Brodnax, La Crosse, Gasburg, Ebony, Beechwood, Bowens
Corner, John H Kerr Dam, White Plains, Forksville, Bracey, Keats,
Eppes Fork, Baskerville, Palmer Springs, Meredithville, Lake Gaston
and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
south central Virginia.

&&

LAT...LON 3672 7836 3678 7804 3678 7803 3679 7801
      3681 7789 3654 7789 3655 7838
TIME...MOT...LOC 0144Z 268DEG 25KT 3665 7827

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EI
Special weather statement, Oct 25, 9:11 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1011 PM EDT Mon Oct 25 2021

VAZ066>068-079-080-260245-
Lunenburg VA-Nottoway VA-Dinwiddie VA-Amelia VA-Brunswick VA-
1011 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of southeastern
Lunenburg, eastern Nottoway, western Dinwiddie, southeastern Amelia
and northern Brunswick Counties through 1045 PM EDT...

At 1011 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mannboro to near Wilsons to 6 miles
northwest of South Hill. Movement was east at 30 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dinwiddie, Blackstone, Kenbridge, McKenney, Mannboro, Alberta,
Wilsons, Fort Pickett, Dewitt, Spainville, Dundas, Bacons Fork, North
Wellville, Cochran, Irby, Gills Corner, Dolphin, Earls, Ammon and
Forkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3709 7801 3729 7796 3728 7777 3727 7776
      3727 7774 3728 7773 3728 7766 3726 7765
      3727 7761 3712 7756 3687 7764 3690 7765
      3689 7765 3686 7766 3678 7805 3680 7810
      3679 7813 3681 7821
TIME...MOT...LOC 0211Z 260DEG 26KT 3727 7787 3711 7790 3681 7817

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Oct 25, 9:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1018 PM EDT Mon Oct 25 2021

NCZ012-260245-
Northampton NC-
1018 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of Northampton County
through 1045 PM EDT...

At 1017 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dahlia to near Halifax to near Dortches.
Movement was east at 45 mph.

HAZARD...Wind gusts of 30 to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Garysburg around 1025 PM EDT.
  Seaboard around 1030 PM EDT.
  Rich Square and Woodland around 1045 PM EDT.

Other locations impacted by these storms include Eagletown, Mud
Castle, Milwaukee, Pendleton, Gum Forks, Potecasi, Lasker, Vultare,
Jackson and Bryantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you see lightning or hear thunder you are at risk! Take shelter
indoors immediately.

&&

LAT...LON 3621 7739 3624 7738 3632 7744 3630 7753
      3631 7757 3635 7758 3638 7755 3642 7756
      3645 7763 3648 7765 3648 7778 3654 7780
      3655 7717 3652 7709 3648 7707 3646 7713
      3625 7721 3621 7723 3621 7730 3617 7730
TIME...MOT...LOC 0217Z 264DEG 37KT 3655 7760 3629 7769 3606 7785

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Zimmerman
Special weather statement, Oct 25, 9:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1049 PM EDT Mon Oct 25 2021

VAZ080>083-512>516-518-260330-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western Chesterfield VA-Prince George VA-
Western Henrico (Including the City of Richmond) VA-Dinwiddie VA-
Eastern King William VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
1049 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of Chesterfield,
northwestern Charles City, northwestern Prince George, northwestern
New Kent, southeastern Henrico, southeastern Hanover, south central
King William and Dinwiddie Counties, the City of Richmond, the City
of Colonial Heights, the City of Hopewell and the City of Petersburg
through 1130 PM EDT...

At 1048 PM EDT, Doppler radar was tracking strong thunderstorms
producing heavy rain along a line extending from near Bensley to
near Sutherland to near Dewitt. Movement was northeast at 35 mph.

HAZARD...Rain up to 1 inch.

SOURCE...Radar indicated.

IMPACT...Ponding on roadways, low lying, and poor drainage areas.

Strong thunderstorms will be near...
  Highland Springs, Virginia Commonwealth University, Downtown
  Richmond, Bensley, Bellwood and East Highland Park around 1055 PM
  EDT.
  Colonial Heights and Ettrick around 1100 PM EDT.
  Hopewell, Fort Lee, Chester and Bottoms Bridge around 1105 PM EDT.
  Virginia State University and Tunstall around 1115 PM EDT.
  Petersburg around 1120 PM EDT.
  Roxbury, Prince George and Adkins Store around 1125 PM EDT.
  Talleysville and Jordans Point around 1130 PM EDT.

Other locations impacted by these storms include Birchett Estate,
Richmond Heights, Wayside, Addison, Mountcastle, Elko, Jordan Point
Country Club, Montrose, Petersburg National Battlefield and Sandston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
Minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
Hydroplaning.

&&

LAT...LON 3717 7782 3720 7779 3719 7775 3722 7772
      3722 7769 3723 7769 3724 7766 3726 7765
      3729 7767 3729 7768 3743 7768 3758 7741
      3764 7697 3729 7715 3704 7740 3697 7776
      3700 7784 3699 7785
TIME...MOT...LOC 0248Z 234DEG 37KT 3747 7741 3722 7753 3706 7769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Zimmerman

The radar

The Norfolk radar (KAKQ), 50 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Chesterfield

When
October 25, 10:00 PM EST
Where
Chesterfield County, 2.14 mi SSE of Kingsland
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
37.290, -77.420

Lightning strike caused a house fire on Santana Street in Chester.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990271.